Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2013  |  Volume : 4  |  Issue : 2  |  Page : 152--154

Allopurinol induced granuloma annulare in a patient of lepromatous leprosy


Satyendra Kumar Singh, Kajal Manchanda, Aakash Amar Bhayana, Anurag Verma 
 Department of Dermatology and Venereology, Institute of Medical Sciences, Banaras Hindu University, Varanasi, India

Correspondence Address:
Kajal Manchanda
Department of Dermatology and Venereology, Institute of Medical Sciences, Banaras Hindu University, Varanasi
India

Granuloma annulare (GA) is a benign, inflammatory dermatosis involving dermis or subcutis with unknown etiology and poorly understood pathology. GA has characteristic histological features of necrobiosis, granuloma formation and abundant mucin deposition. Various predisposing factors, systemic diseases and drugs have been implicated in the etiology. We hereby describe a case of 70 year old male who was a known case of lepromatous leprosy, taking multidrug therapy for 6 months presented with multiple discrete, annular, firm, non tender, smooth surfaced skin colored papular lesions ranging in size from 0.5-1 cm over back for 1 month. There was past history of intake of allopurinol for hyperuricemia which was started 1 year back. There was history of similar lesions 6 months back which healed within 1 month of stopping allopurinol and he started taking the drug for the past 4 months on his own without any medical advice. Histopathological examination showed superficial and deep perivascular lymphocytic infiltrate with numerous histiocytes scattered in the intersititum of reticular dermis and abundant mucin in between the histiocytes. Allopurinol was implicated as an etiological agent and dramatic improvement was seen after stopping the drug for a period of 4 weeks. Naranjo«SQ»s algorithm showed a probable association with a score of 6. Thus the final diagnosis of allopurinol induced generalised interstitial granuolma annulare was made. Patient was advised to continue antileprotic drugs, low purine diet and avoid allopurinol intake.


How to cite this article:
Singh SK, Manchanda K, Bhayana AA, Verma A. Allopurinol induced granuloma annulare in a patient of lepromatous leprosy.J Pharmacol Pharmacother 2013;4:152-154


How to cite this URL:
Singh SK, Manchanda K, Bhayana AA, Verma A. Allopurinol induced granuloma annulare in a patient of lepromatous leprosy. J Pharmacol Pharmacother [serial online] 2013 [cited 2021 Oct 24 ];4:152-154
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2013;volume=4;issue=2;spage=152;epage=154;aulast=Singh;type=0